TITLE

The Distribution of Maximal Prime Gaps in Cramér's Probabilistic Model of Primes

AUTHOR(S)
Kourbatov, Alexei
PUB. DATE
May 2014
SOURCE
International Journal of Statistics & Probability;May2014, Vol. 3 Issue 2, p18
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In the framework of Cramér's probabilistic model of primes, we explore the exact and asymptotic distributions of maximal prime gaps. We show that the Gumbel extreme value distribution exp(- exp(-x)) is the limit law for maximal gaps between Cramér's random "primes". The result can be derived from a general theorem about intervals between discrete random events occurring with slowly varying probability monotonically decreasing to zero. A straightforward generalization extends the Gumbel limit law to maximal gaps between prime constellations in Cramér's model.
ACCESSION #
96101471

 

Related Articles

  • Transfer Theorem for Generalized Risk Processes. Korolev, V. Yu.; Kudryavtsev, A. A. // Journal of Mathematical Sciences;Jan2004, Vol. 119 Issue 3, p303 

    Discusses the construction of more adequate asymptotic approximations for the distributions of generalized risk processes by considering a double-array limit scheme. Cox process that is controlled by the process whose trajectories start from the origin and are nondecreasing, right-continuous and...

  • Asymptotic distribution of the sample average value-at-risk. Stoyanov, Stoyan V.; Rachev, Svetlozar T. // Journal of Computational Analysis & Applications;Oct2008, Vol. 10 Issue 4, p465 

    In this paper, we prove a result for the asymptotic distribution of the sample average value-at-risk (AVaR) under certain regularity assumptions. The asymptotic distribution can be used to derive asymptotic confidence intervals when AVaRϵ(X) is calculated by the Monte Carlo method which is...

  • WINNING RATE IN THE FULL-INFORMATION BEST-CHOICE PROBLEM. Gnedin, Alexander V.; Miretskiy, Denis I. // Journal of Applied Probability;Jun2007, Vol. 44 Issue 2, p560 

    Following a long-standing suggestion by Gilbert and Mosteller, we derive an explicit formula for the asymptotic winning rate in the full-information best-choice problem.

  • Estimation of Parameter in a New Truncated Distribution. Nanjundan, G. // Open Journal of Statistics;Aug2013, Vol. 3 Issue 4, p221 

    This paper discusses the estimation of the parameter in a truncated form of a discrete distribution which is analogous to Burr distribution. The maximum likelihood and the moment estimators of the parameter are obtained. Their asymptotic properties are also established.

  • Asymptotic distribution of the jump change-point estimator. Tan, Changchun; Niu, Huifang; Miao, Baiqi // Chinese Annals of Mathematics;May2012, Vol. 33 Issue 3, p429 

    The asymptotic distribution of the change-point estimator in a jump changepoint model is considered. For the jump change-point model X = a + θI{[ nτ] < i ≤ n} + ɛ, where ɛ ( i = 1, ..., n) are independent identically distributed random variables with Eɛ = 0 and Var(...

  • NOTE ON THE SURVIVAL FUNCTION ESTIMATOR FOR M-DEPENDENT PROCESSES. Yu Miao; Ke Wang; FangFang Zhao // Pakistan Journal of Statistics;2011, Vol. 27 Issue 1, p75 

    Let {Xn ,n≥ 1} be a sequence of m-dependent random variables with survival function F(x) = P {X1 > x } . The empirical survival function Fn (x) based on X1,, Xn is proposed as an estimator for F(x) . In this paper, we obtain some asymptotic results of the survival function estimator, which...

  • UNIFORM RENEWAL THEORY WITH APPLICATIONS TO EXPANSIONS OF RANDOM GEOMETRIC SUMS. Blanchet, J.; Glynn, P. // Advances in Applied Probability;Dec2007, Vol. 39 Issue 4, p1070 

    Consider a sequence X = (Xn: n ⩾ 1) of independent and identically distributed random variables, and an independent geometrically distributed random variable M with parameter p. The random variable SM = X1 +⋯ + XM is called a geometric sum. In this paper we obtain asymptotic...

  • Precise Asymptotics for Lévy Processes. Hu, Zhi; Su, Chun // Acta Mathematica Sinica;Jul2007, Vol. 23 Issue 7, p1265 

    Let { X( t), t ≥ 0} be a Lévy process with EX(1) = 0 and EX 2(1) < ∞. In this paper, we shall give two precise asymptotic theorems for { X( t), t ≥ 0}. By the way, we prove the corresponding conclusions for strictly stable processes and a general precise asymptotic...

  • On probabilities of small deviations for compound cox processes. Frolov, A. // Journal of Mathematical Sciences;Aug2007, Vol. 145 Issue 2, p4931 

    We derive logarithmic asymtotics for probabilities of small deviations for compound Cox processes. We show that under appropriate conditions, these asymptotics are the same as those for sums of independent random variables and processes with independent increments. When these conditions do not...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics